Bivariate exponentiated discrete Weibull distribution: statistical properties, estimation, simulation and applications

M. El- Morshedy, M. S. Eliwa, A. El-Gohary, A. A. Khalil

Research output: Contribution to journalJournal articlepeer-review

8 Scopus citations

Abstract

In this paper, a new bivariate discrete distribution is defined and studied in-detail, in the so-called the bivariate exponentiated discrete Weibull distribution. Several of its statistical properties including the joint cumulative distribution function, joint probability mass function, joint hazard rate function, joint moment generating function, mathematical expectation and reliability function for stress–strength model are derived. Its marginals are exponentiated discrete Weibull distributions. Hence, these marginals can be used to analyze the hazard rates in the discrete cases. The model parameters are estimated using the maximum likelihood method. Simulation study is performed to discuss the bias and mean square error of the estimators.Finally, two real data sets are analyzed to illustrate the flexibility of the proposed model.

Original languageEnglish
Pages (from-to)29-42
Number of pages14
JournalMathematical Sciences
Volume14
Issue number1
DOIs
StatePublished - Mar 2020
Externally publishedYes

Keywords

  • Joint cumulative distribution function
  • Joint probability generating function
  • Maximum likelihood estimators
  • Weibull distribution

Fingerprint

Dive into the research topics of 'Bivariate exponentiated discrete Weibull distribution: statistical properties, estimation, simulation and applications'. Together they form a unique fingerprint.

Cite this